Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 27, 2015, 4:37 PM CDT for Geneva County, Houston County, Alabama; Early County, Seminole County, Georgia; Jackson County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 4:37 PM CDT (21:37 UTC)
- Expired
- May 27, 2015, 5:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Geneva County, AL, Houston County, AL, Jackson County, FL, Early County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 47 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:49 PM CDT | TSTM WND DMG | 2 Sse Webb, AL | A TREE WAS REPORTED DOWNED AT THE INTERSECTION OF JOHNNIE INGRAM AND BEN IVY ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404 WUUS52 KTAE 272137 SVRTAE ALC061-069-FLC063-GAC099-253-272200- /O.NEW.KTAE.SV.W.0082.150527T2137Z-150527T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 537 PM EDT WED MAY 27 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HOUSTON COUNTY IN SOUTHEASTERN ALABAMA... EASTERN GENEVA COUNTY IN SOUTHEASTERN ALABAMA... NORTHEASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... NORTHWESTERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA... SOUTHWESTERN EARLY COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 600 PM EDT/500 PM CDT/ * AT 537 PM EDT /437 PM CDT/...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF COTTONWOOD...AND MOVING WEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... COTTONWOOD...DOTHAN...TAYLOR...ASHFORD...COWARTS...WEBB...KINSEY... REHOBETH...AVON...GORDON...JAKIN...MEMPHIS...CROSBY...ARDILLA... SMYRNA...ENON...OLYMPIA SPA RESORT...HARMON...PANSEY AND WILSON MILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3109 8496 3100 8509 3113 8550 3131 8531 TIME...MOT...LOC 2137Z 107DEG 12KT 3104 8509 $$ BLOOD
1 follow-up statement
658
WWUS52 KTAE 272154
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT WED MAY 27 2015
ALC061-069-FLC063-GAC099-253-272204-
/O.EXP.KTAE.SV.W.0082.000000T0000Z-150527T2200Z/
HOUSTON AL-GENEVA AL-JACKSON FL-SEMINOLE GA-EARLY GA-
554 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOUSTON...EASTERN
GENEVA...NORTHEASTERN JACKSON...NORTHWESTERN SEMINOLE AND
SOUTHWESTERN EARLY COUNTIES WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3109 8496 3100 8509 3113 8550 3131 8531
TIME...MOT...LOC 2151Z 107DEG 12KT 3104 8509
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:50 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 27, 2:50 PM CDT, 1 hour 47 minutes before
FXUS62 KTAE DDHHMM
AFDTAE
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT WED MAY 27 2015
.NEAR TERM [THROUGH TONIGHT]...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS
OF THE FLORIDA PANHANDLE AND SOUTHERN GEORGIA THIS AFTERNOON. THESE
STORMS WILL LIFT SLOWLY NORTHWARD THROUGH THE REMAINDER OF THE
AFTERNOON AND INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. THE
SEVERE THREAT DOES NOT LOOK AS IMPRESSIVE AS YESTERDAY GIVEN WEAKER
MID LEVEL LAPSE RATES AND THE LACK OF A CLEAR FOCUSING MECHANISM...BUT
AN ISOLATED STRONGER STORM OR TWO REMAINS POSSIBLE. THE MAIN
THREAT WITH THESE STORMS WILL BE LOCALIZED HEAVY RAINFALL WITH THE
RELATIVELY SLOW STORM MOTIONS. OVERNIGHT LOWS ARE EXPECTED TO
GENERALLY RANGE FROM THE UPPER 60S TO NEAR 70.
.SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]...
THE WEAK MID-UPPER LEVEL TROUGH OVER OUR FORECAST AREA WILL FILL,
AS A MUCH DRIER AIRMASS ADVECTS INTO OUR REGION FROM THE EAST.
THIS DRIER AIR WILL SUPPRESS DEEP MOIST CONVECTION, ESPECIALLY ON
FRIDAY AFTERNOON, WHEN SURFACE DEWPOINTS MAY DROP INTO THE UPPER
50S. RAIN CHANCES WILL BE CONFINED TO AREAS WEST OF THE ALBANY
AND TALLAHASSEE, WITH POPS RANGING FROM 20 TO 50 PERCENT (HIGHEST
WEST) THURSDAY, AND ONLY AROUND 20 PERCENT FRIDAY. TEMPERATURES
WILL BE NEAR AVERAGE, WITH HIGHS AROUND 90 AND LOWS IN THE 60S.
THE LOWER HUMIDITY WILL AID IN SWEAT EVAPORATION, MAKING IT FEEL A
BIT MORE COMFORTABLE.
.LONG TERM [SATURDAY THROUGH WEDNESDAY]...
A BROAD UPPER LEVEL LOW WILL DEVELOP AND BECOME CENTERED IN THE
VICINITY OF AR LATER THIS WEEKEND THROUGH MID NEXT WEEK. OUR
FORECAST AREA WILL BECOME INCREASINGLY UNDER THE INFLUENCE OF THE
SOUTHWEST FLOW ALOFT ON THE SOUTHEAST FLANK OF THIS CYCLONE. THE INCREASE
IN Q-G FORCING, ALONG WITH A RETURN TO AT LEAST AVERAGE PRECIP
WATER VALUES AND MLCAPE, WILL BRING OUR POPS BACK TO CLIMO LEVELS
(30-50 PERCENT) EACH AFTERNOON LATE THIS WEEKEND AND INTO NEXT
WEEK. TEMPERATURES WILL REMAIN NEAR THEIR CLIMO VALUES, WITH LOWS
NEAR 70 AND HIGHS IN THE LOWER 90S.
&&
.AVIATION...
[THROUGH 18Z THURSDAY] SCATTERED SHOWERS AND THUNDERSTORMS WILL
AFFECT THE AREA THROUGH THE EARLY EVENING HOURS. THESE STORMS WILL
CAUSE TEMPORARY GUSTY WINDS AND DROPS IN CEILING AND VISIBILITY
WHERE THEY OCCUR. VFR CONDITIONS ARE FORECAST AT ALL TERMINALS ONCE
THE STORMS DISSIPATE LATER THIS EVENING. MVFR CEILINGS ARE POSSIBLE
EARLY THURSDAY MORNING.
&&
.MARINE...
AN EAST-WEST ORIENTED RIDGE WILL REMAIN NORTH AND EAST OF THE
FORECAST AREA FOR THE NEXT SEVERAL DAYS. THIS WILL CONTINUE TO
PROVIDE MOSTLY EAST TO SOUTHEAST WINDS. THESE WINDS WILL TEND TO
BE A BIT STRONGER AND FROM THE EAST OVERNIGHT, THEN LIGHTER AND
MORE ONSHORE DURING THE AFTERNOONS.
&&
.FIRE WEATHER...
A DRIER AIR MASS ADVANCING IN FROM THE EAST THROUGH LATE THURSDAY
WILL ONE...AID IN SUPPRESSING MORE WIDESPREAD AFTERNOON THUNDERSTORM
ACTIVITY WHILE TWO...LOWERING EASTERN TWO THIRD FORECAST AREA
RELATIVE HUMIDITIES INTO THE UPPER 30S TO LOWER 40S BOTH THURSDAY
AND FRIDAY AFTERNOONS. A BACKGROUND LIGHT EASTERLY EARLY DAY
WIND....POSSIBLY DECOUPLING AND BECOMING CALM OVERNIGHT WHILE
VEERING NEAR THE COAST TO MORE SOUTHEASTERLY PER THE INLAND
ADVANCING BREEZE. OVERNIGHT INLAND INVERSION WILL KEEP MIXING DEPTHS
TO THE HUNDREDS OF FEET...BREAKING BY 9 AM AND REACHING NEAR 6
THOUSAND FEET BY EARLY AFTERNOON.
&&
.HYDROLOGY...
24-HOUR RAINFALL TOTALS AS OF TUESDAY EVENING SHOWED A RATHER
CONCENTRATED AREA OF 1 TO 3 IN VALUES ACROSS MUCH OF THE FL
PANHANDLE AND SOUTHEAST AL. THERE WERE ISOLATED AMOUNTS OF 4 TO 6
IN. THIS LARGE VOLUME OF RAIN HAS CAUSED SOME SHARP RISES IN SOME
OF THE PANHANDLE RIVERS. WHILE MOST RIVERS WERE WELL BELOW THEIR
ACTION STAGE, MOSSY HEAD HAS RECENTLY REACHED ITS ACTION STAGE.
FORTUNATELY, AFTER TODAY, MUCH LESS RAIN IS EXPECTED, WHICH WILL
GIVE THE RIVERS TIME TO SUBSIDE BEFORE RAIN CHANCES INCREASE NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 70 90 67 90 68 / 20 10 10 10 10
PANAMA CITY 71 84 71 84 71 / 20 40 10 20 10
DOTHAN 69 87 67 89 67 / 40 40 20 20 10
ALBANY 68 90 66 90 66 / 30 10 10 10 10
VALDOSTA 68 90 64 89 66 / 10 10 0 10 10
CROSS CITY 66 90 63 90 66 / 10 10 0 10 10
APALACHICOLA 72 85 70 85 71 / 10 20 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING
FOR COASTAL BAY-COASTAL FRANKLIN-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...DVD
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...DVD/MERRIFIELD
MARINE...FOURNIER
FIRE WEATHER...BLOOD
HYDROLOGY...FOURNIERIn the hours before
Special weather statement, May 27, 3:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 PM EDT WED MAY 27 2015
ALZ069-FLZ011-GAZ142-143-155-156-272145-
HOUSTON AL-JACKSON FL-JACKSON FL-DECATUR GA-SEMINOLE GA-SEMINOLE GA-
DECATUR GA-EARLY GA-MILLER GA-
454 PM EDT WED MAY 27 2015
...SPECIAL WEATHER STATEMENT...
AT 452 PM EDT /352 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF WEST
BAINBRIDGE...OR 11 MILES SOUTHWEST OF BAINBRIDGE...MOVING NORTH AT 10
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLQUITT...DONALSONVILLE...IRON CITY...BRINSON...JAKIN...CEDAR
SPRINGS...HORNSVILLE...SHARPHAGEN...JONES CROSSROADS...LELA...
DESSER...DONALDSONVILLE A/P...BOYKIN...LUCY...KILLARNEY...DAVIS
PARK...CYRENE...CHATTAHOOCHEE SP...LITTLE HOPE AND HOWARDS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3125 8472 3086 8463 3075 8483 3095 8504
3119 8507
TIME...MOT...LOC 2052Z 163DEG 9KT 3084 8474
BLOODThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:40 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 15 min |
| May 27, 4:53 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 37 min |
| May 27, 3:54 PM CDT | Special Weather Statement | TAE | Miller, Seminole | 51 min |
| May 27, 4:55 PM CDT | Special Weather Statement | TAE | Terrell | 35 min |
| May 27, 9:44 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Walton | 12 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.